I have severe anxiety and i was just recently put on Xanax and Topamax. I just stopped Lexapro, which in my mind was the devils drug...and im very hesitant and concerned to start new drugs. I was wondering if anyone has thrown up from taking either of these two medicines, as i am deathly afraid of vomitting. please let me know so that i can feel comfortable in my decision to take them or not....also does topamax really cause weight loss? because i would be thrilled if it would help in losing the 40 lbs lexapro brought me. any information you have on either of these drugs would be awesome. thanks.
I was on Lexapro for a few years also for my panic disorder. While it did offer SOME relief, I went off it 6 months ago because I also gained about 40 pounds and was sick of feeling so sluggish. I am now on klonopin as needed and just began Topamax. Topamax is an anticonvulsant, which is a class of drugs that has been used as mood stabilizers for years. It is worth a try for anxiety, as it can quiet parts of the brain that send the over-excitable thoughts. Don't let people scare you- it might work for you, it might not. It's an off-label prescription. As far as the benzos go, they are all potentially addicting, but a lot of us with anxiety disorders have to accept that we may have to be on them long term. So far the Topamax has been a little wierd but not scary. It has made my stomach feel a little off, but not nauseous. I'm still hungry, but half way thru my food it's easy for me to be done, where as before I would eat every last crumb.
I've been on topomax (topamax) for years for epilepsy, and although I haven't found any mood stabilizing side effects, I can tell you of the few I've experienced. Your extremities might start to tingle, this is reversed by increasing your potassium intake. So either eat a banana a day or drink some gatorade. Also it will aggravate any allergies you already have, so beware. These will decrease the longer your on it. Sometimes, depending on your dosage, it'll make you groggy so I've found bedtime is the best time to take it. But then I'm on a pretty high dosage. Hope that helps, no vomiting from me or anyone I've ever met on it. But the weight loss is accurate.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.